Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Two "blips" in five months
Feb 27, 2005

I have been on treatment for a year and I had undetectable viral loads for 7 months and then in September of 2004 my VL was 102 and my CD4 was 556. I had anther test taken 2 months later and the VL was undetectable and my CD4 was 543. My recent lab results taken in February this year showed a VL of 121 and a CD4 of 443. I am very concerned about this as I think that I may have become resisitance to the drugs. I have never skipped any of my drugs (Videx EC, Sustiva and Lamivudine taken once daily at least 2 hours before or after a meal). I feel and look very healthy apart from a bout of severe insomnia right before my last labs were taken. Should I consider taken new meds? Thank you for your help.

Response from Dr. Holodniy

I understand your concern. This is not an uncommon scenario that you describe. Although a first glance it looks like you may be having concomitant CD4 decline, I would be curious to know whether the CD4 percent has also declined, or if stable, is this just some of the normal bouncing around of CD4 counts that we see. In most cases where resistance has developed we see a consistent and rising appearance of viral load results. Unfortunately, your viral load is too low to get a resistance test, which usually requires a viral load of > 1000 to get results. I think most clinicians are just carefully watching patients with your kind situation. If the viral loads are consistently present or spike higher than 500-1000, then its time to change meds.



Previous
how long for meds to help
Next
Confused

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement